4 ms·
I have no idea why the new displays would be different, but I did discover at one point that medication can affect eyes in surprising and wierdly lighting-devic
by joveian 8y ago
I have no idea why the new displays would be different, but I did discover at one point that medication can affect eyes in surprising and wierdly lighting-device specific ways. In my case, I found that phenibut was causing a light therapy visor to hurt my eyes even on low, although strangely even fairly bright natural light did not. Even without phenibut I have trouble with the visor on high (a ReTimer that I got due to it being more greenish). Later I learned that taurine transpoters can also transport GABA and I suspect that this might have something to do with it (and that people who use high amounts of phenibut for long periods of time may be causing permanant eye damage via retinal taurine depletion). If you are taking medication and are able to try something else for a little while, there is at least a small chance that could help.
You may have tried this, but if it is muscle related then massaging your face and/or upper back might help. Not pushing, but grabbing and slowly twisting the muscles or skin. E.g. put three fingers at the bottom of your eye socket and bring your thumb up so it is an inch or a little less away from your second finger, then push your thumb up and fingers 3 and 4 down. You can repeat the same basic twisting motion over much of your face. Another one is grab skin/muscle between your thumb and two fingers and tilt towards the two fingers. Just lifting muscles (as tilting towards your thumb can sometimes do, or grab and lift) can also be quite helpful.
In the back of the neck and upper back it is easier to twist the muscle (but avoid the sides of the neck where there are fragile nerves) and additionally skin rolling can be helpful where you put two or three fingers opposite the flat side of your thumb, grab a small amount of skin (and potentially muscle too, although your focus should be on the skin) and then walk your thumb forward with your fingers, such that there is a raised area that moves in front of your thumb. If it feels "crunchy" at all or feels like it is sticking to the muscle (that you can't lift the skin as easily as elsewhere), go over it again until it doesn't, although not necessarily all at once since it can be exceptionally painful in some cases (in that case, just do a little each day and it should eventually not be painful). The twisting can usually be done in a way that affects just the skin or the muscle as well and both can be helpful.
Those three techniques (twisting or lifting muscles and twisting or rolling skin) are IMO the most useful ones anywhere on the body you can do them (also don't get too close to most joints), but just applying pressure to muscles doesn't really help in my experience. Lifting muscles on your own back is hard and not necessarily worth aiming for. For the face another good technique if you can is to put down your middle three fingers and keep them in one spot on your skin while moving your hand rapidly within a quarter inch or so of that spot.
The muscle/skin adherence particularly tends to happen on legs, most of all upper legs but often both, although the upper back/shoulder area is another area it frequently happens. If you see a massage therapist, look for Shiatsu, Tui-Na, or (not exclusively stretching focused) Thai massage since those styles are more focused on this kind of thing. But there may be quite a bit you can do yourself (depending on your other issues) that can be helpful. I guess it is unlikely to fix the real issue here but might at least help you recover faster.
- hestipod 8y ago"Later I learned that taurine transpoters can also transport GABA and I suspect that this might have something to do with it" Can you clarify this? Phenibut affects GABA but above you said, taurine transporters can also transport GABA so I am not sure what you mean. Are you saying that Phenibut might hijack the taurine transporters so they cannot be used for Taurine? I have taken Zolpidem (which affects GABA) for sleep off and on for long periods but I am pretty sure I had this strain even when off it for 6 months or so so not super hopeful. Do I need to supplement Taurine then or is there some test for it in the retina you can have done? If it's permanent as you say that's not hopeful. However once again, and I know you said it was weirdly spcific, but since this only happens on LED backlit displays I find it hard to believe it's something like that since that should affect other visual things.
- joveian 8y agoSorry, I didn't mean to imply that I thought permanant damage was likely in your case (unless you happened to be taking a lot of Phenibut over a long period of time), just that it is possible that some medication could somehow be causing your problem. At least GABA itself is transported by the taurine transporters and if you have enough GABA (as far as I know this has only been observed with vigabatrin use or rare genetic GABA metabolism disorders) then the retina will not get enough taurine and peripheral vision will suffer permanant damage that can only be detected with a special test until it gets quite bad. Taurine supplementation does prevent damage in that case. Phenibut might possibly have the taurine transporter issue since (unlike Zolpidem) it is considered a GABA analog plus some people take quite a lot of it and even the lowest doses are quite a bit higher than the higest Zolpidem dose. Baclofen is similar to Phenibut but used in much lower quantities so it also seems unlikely to cause that trouble (and it actually doesn't cause my eyes to hurt). And I could be completely wrong about Phenibut having that particular issue, all I really know is that it makes my eyes hurt when I use the light therapy visor. Actually, I just remembered that taurine itself causes my eyes to hurt in the same way, so while it could still potentially be taurine transporter related it at least isn't a lack of taurine for my particular issue (sorry, I am also disabled due to sleep issues in my case and either that or some additional unknown issue affects my memory). I see that Zolpidem does have multiple common eye related side effects, so somehow it can negatively affect the eyes. If you haven't been taking medication the whole time you have noticed the problem then that should be enough to conclude that it isn't medication related. Or if you are taking something else (like pain medication) but can't fairly easily change to something with a different mechanism of action then I don't think it is likely enough to be worth too much trouble (but keep the possibility in mind if you are ever in a position to test it). For me it was even more specific, just the one particular LED light that caused the trouble, not my computer screen (which is older but I just checked and it is LED backlight) or brighter natural light, or anything else. I would have also thought it should affect other visual things but somehow it didn't (although in my case maybe it is somehow connected to the LED being so close to my eyes).